Alert archive / Missouri / Winter Storm Watches in 2007
Winter Storm Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Nov 30, 2007, 4:12 AM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 4:12 AM CST (10:12 UTC)
- In effect from
- Dec 1, 2007, 6:00 AM CST
- Expired
- Nov 30, 2007, 11:31 AM CST
- In force
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 301012 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CST FRI NOV 30 2007 ILZ095-096-MOZ018-019-026-027-302300- /O.NEW.KLSX.WS.A.0004.071201T1200Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 412 AM CST FRI NOV 30 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A WINTER STORM IS EXPECTED TO BRING A PERIOD OF FREEZING RAIN TO PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS SATURDAY. COLD AIR IN PLACE SATURDAY MORNING WILL ALLOW ICE TO ACCUMULATE...PRIMARILY ON RAISED SURFACES. LITTLE IF ANY ACCUMULATION IS EXPECTED ON THE GROUND DUE TO RELATIVELY WARM GROUND TEMPERATURES...HOWEVER ELEVATED SURFACES SUCH AS TREES AND POWER LINES MAY RECEIVE SIGNIFICANT ICE ACCUMULATIONS. HIGHWAY BRIDGES AND OVERPASSES MAY ALSO ACCUMULATE ICE IN THIS SITUATION. THE ICE ACCUMULATIONS COUPLED WITH GUSTY WINDS COULD POSE THE THREAT OF FALLING TREE LIMBS AND DOWNED POWER LINES. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ TILLY
1 follow-up statement
000 WWUS43 KLSX 301731 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1131 AM CST FRI NOV 30 2007 .A STRONG STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF FREEZING RAIN TO PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS PARTS OF WEST CENTRAL ILLINOIS ON SATURDAY. COLD AIR IN PLACE SATURDAY MORNING WILL ALLOW THE RAIN TO FREEZE ON CONTACT. THIS WILL PRIMARILY OCCUR ON RAISED SURFACES...SUCH AS OVERPASSES...BRIDGES...TREES AND POWER LINES. THE ICE ACCUMULATION COUPLED WITH GUSTY WINDS WILL POSE A REAL THREAT OF FALLING TREE LIMBS...DOWNED POWER LINES...AND ULTIMATELY POWER OUTAGES. ILZ095-096-MOZ018-019-026-027-010600- /O.UPG.KLSX.WS.A.0004.071201T1200Z-071202T0000Z/ /O.NEW.KLSX.IS.W.0002.071201T1200Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1131 AM CST FRI NOV 30 2007 ...ICE STORM WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FREEZING RAIN WILL OVERSPREAD THE WARNED AREA SATURDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON HOURS. ICE ACCUMULATION OF GREATER THAN ONE-QUARTER OF AN INCH IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY ON SATURDAY AND RISE ABOVE FREEZING BY THE EVENING HOURS. THE ICE ACCUMULATION IS EXPECTED TO MELT SATURDAY NIGHT WITH TEMPERATURES WARMING WELL INTO THE 40S. $$ ILZ097-MOZ034>036-041-042-010600- /O.NEW.KLSX.ZR.Y.0003.071201T1200Z-071201T2100Z/ PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO 1131 AM CST FRI NOV 30 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY. FREEZING RAIN WILL OVERSPREAD THE ADVISED AREA EARLY SATURDAY MORNING. ICE ACCUMULATION OF LESS THAN ONE-QUARTER INCH OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. PLAN FOR A SLOW TRIP...AND USE SPECIAL CAUTION WHEN APPROACHING BRIDGES AND CURVES. REMEMBER THAT ICE DEPOSITED BY FREEZING RAIN IS OFTEN DIFFICULT TO SEE...SO DO NOT BE CAUGHT OFF GUARD. THE TEMPERATURE WILL CONTINUE TO RISE THROUGHOUT THE MORNING ...EVENTUALLY RISING ABOVE FREEZING DURING THE AFTERNOON. ANY ICE ACCUMULATION DURING THE MORNING HOURS WILL MELT BY EVENING. $$ CVKING
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 10:18 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Nov 29, 10:18 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1018 PM CST THU NOV 29 2007 .DISCUSSION... THE FOCUS REMAINS ON POTENTIAL ICE ACCUMULATION WITH FREEZING RAIN LATE FRIDAY NIGHT AND SATURDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. DRY AIR WILL REMAIN IN PLACE THRU THE COLUMN THRU FRIDAY AFTERNOON. DESPITE A CDFNT MOVING THRU THE FA...NO PCPN IS EXPECTED TO RESULT FROM THIS PASSAGE. THIN CI CLOUDS WILL PASS OVERHEAD UNTIL LATE FRIDAY MORNING...WITH SOME THICKENING THEN EXPECTED TO TAKE PLACE DURING THE AFTERNOON HOURS. MOS TEMPS GENERALLY ACCEPTED FOR TONIGHT...ALTHOUGH PREFERRED AOB MOS IN THE SRN FA...WHERE SFC RIDGE WILL HANG ON THE LONGEST AND ALLOW THE BEST CHANCE FOR TEMPS TO PLUMMET. CD FROPA AND A FAIR AMOUNT OF MID AND HI CLOUD SHOULD RESULT IN TEMPS AOB PERSISTENCE FROM TODAY...AND FOR THIS REASON PREFERRED MOS BLEND TO TEMPER THE WARMER FWC NUMBERS. COLD AND DRY AIRMASS SETTLES SOUTH ACROSS THE REGION POST-FRONTAL FRIDAY EVENING. IT APPEARS THAT THE FIRST SIGNIFICANT ROUND OF PRECIPITATION WILL FALL LATE FRIDAY NIGHT INTO SATURDAY MORNING AS WARM CONVEYOR BELT INITIATES A LARGE SHIELD OF PRECIPITATION ACROSS THE PLAINS AND LOWER MISSOURI RIVER VALLEY. FOR OUR CWA...THE BEST CHANCE OF PRECIPITATION WILL LIKELY BE CONFINED TO THE NORTHWEST HALF OF THE CWA DURING THIS TIME PERIOD. MODEL GUIDANCE CONTINUES TO TREND WARMER...WITH THE WINDOW FOR SIGNIFICANT ICE ACCUMULATIONS SHRINKING WITH EACH RUN. STILL BELIEVE THAT THE MODEL GUIDANCE MAY BE UNDERESTIMATING THE POTENTIAL FOR EVAPORATIVE COOLING AND AMOUNT OF TIME THE SURFACE TEMPERATURE WILL REMAIN BELOW FREEZING. HAVE LIMITED PRECIPITATION TYPE TO RAIN OR FREEZING RAIN AS WARM AIR ALOFT EVIDENT ON MODEL SOUNDINGS SUGGEST THAT THE CHANCE OF SNOW OR SLEET IN OUR CWA WILL BE LIMITED TO A SMALL PERIOD OF TIME...AT INITIAL ONSET OF PRECIPITATION. AT THIS POINT ANY SIGNIFICANT ICE ACCUMULATION APPEARS TO BE CONFINED NORTH OF A PARIS MISSOURI TO PITTSFIELD ILLINOIS LINE LATE TOMORROW NIGHT AND SATURDAY MORNING. THIS LOOKS TO BE AN ADVISORY TYPE EVENT AT THE VERY LEAST...BUT WILL LET LATER SHIFTS DETERMINE IF A WATCH IS NEEDED...AS MODEL GUIDANCE CONTINUES TO CONVERGE ON A SOLUTION. THIS INITIAL SHIELD OF PRECIPITATION SHOULD QUICKLY ADVECT NORTHEAST AND EXIT MUCH OF THE CWA DURING SATURDAY AFTERNOON. WITH THE PASSAGE OF THE WARM FRONT SATURDAY EVENING...THE CWA WILL FIRMLY BE IN THE WARM SECTOR...WITH TEMPERATURES CONTINUING TO RISE AHEAD OF THE COLD FRONT. HAVE TRENDED POP FORECAST TO REFLECT ONLY CHANCE/SCT TYPE PRECIPITATION SATURDAY EVENING WITH AN INCREASE IN POPS AFTER MIDNIGHT ACROSS THE NORTHWEST WITH COLD FRONT AND THE SOUTHEAST WHERE CONVECTION APPEARS TO DEVELOP IN BOTH THE NAM AND GFS MODEL SOLUTIONS. COLD FRONT CONTINUES TO MOVE SOUTHEAST ACROSS THE REMAINDER OF THE CWA ON SUNDAY WITH FALLING TEMPERATURES EXPECTED. POST FRONTAL RAIN WILL END FROM NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON/EVENING WITH CLEARING SKIES FOR THE BEGINNING OF NEXT WEEK. CVKING/TES/ST && .AVIATION... FOR THE 06Z TAFS... STILL EXPECT DRY AND VFR CONDITIONS UNTIL AT LEAST 06Z/DEC 01. COLD FRONT WILL MOVE ACROSS THE AREA BETWEEN 12-18Z WITH JUST SCT-BKN CLOUDS AOA 15000FT. FROM GROUPS IN THE TAFS MAINLY REFLECT THE VEERING OF THE WINDS AHEAD AND BEHIND THE FRONT OVER THE NEXT 24 HOURS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 29, 3:41 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CST THU NOV 29 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 341 PM CST THU NOV 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND FREEZING RAIN IS EXPECTED TO PUSH INTO CENTRAL MISSOURI LATE FRIDAY NIGHT...WITH THIS ICY MIX SPREADING INTO EAST CENTRAL AND NORTHEAST MISSOURI...AND SOUTHWEST ILLINOIS...ON SATURDAY MORNING. BY SATURDAY AFTERNOON...THE FREEZING RAIN WILL CONTINUE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WHILE WARMER AIR WILL TURN THE PRECIPITATION TO ALL RAIN OVER THE CENTRAL THIRD OF MISSOURI AND SOUTHWEST ILLINOIS. IT IS STILL TOO EARLY TO TELL HOW MUCH ICE ACCUMULATION WILL OCCUR WITH THIS STORM...SINCE ONLY A DEGREE OR TWO TEMPERATURE DIFFERENCE WILL HAVE A HUGE IMPACT ON THE AMOUNT OF ICING. HOWEVER...IT DOES APPEAR THAT THE GREATEST THREAT FROM THIS STORM WILL BE OVER NORTHERN MISSOURI...CENTRAL ILLINOIS...AND AREAS NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:31 AM CST | Ice Storm Warning | LSX | Adams, Brown | 27 hr |
| Nov 30, 11:31 AM CST | Freezing Rain Advisory | LSX | Pike | 25 hr |
Nearby
Winter Storm Watches in Missouri, 2007Winter Storm Watches in Illinois, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.